Psychiatry and Clinical Psychopharmacology
Case Report

Suicide attempt with paliperidone overdose: a case report

1.

Dicle University School of Medicine, Department of Psychiatry, Diyarbakır-Turkey

Psychiatry and Clinical Psychopharmacology 2010; 20: 155-157
Read: 737 Downloads: 507 Published: 26 February 2021

Suicide is a common problem seen in patients with schizophrenia. Taking overdoses of drugs is a well-known way for committing suicide. We report a case with schizophrenia, who attempted suicide with 243 mg. of paliperidone, a recently marketed atypical antipsychotic, and admitted to our emergency service with restlessness, agitation, mild confusion, and disorganized behavior. Gastric lavage, hydration, and 72 hours monitorization of the patient in intensive care unit ended without any sequelae. Our case, in addition to the limited available data, suggests paliperidone is a relatively safe drug in its overdoses.


Aşırı dozda paliperidon ile intihar girişimi: Bir olgu sunumu

İntihar şizofreni hastalarında sık karşılaşılan bir problemdir. İntihar girişiminde bulunmanın en çok kullanılan yollarından birisi yüksek dozlarda ilaç alımıdır. Yeni kullanıma girmiş bir atipik antipsikotik olan paliperidon ilacından 243 mg alarak intihar girişiminde bulunmuş ve acil servise huzursuzluk, ajitasyon, hafif konfüzyon ve dezorganize davranış ile başvurmuş bir şizofreni olgusu sunulmuştur. Hastanın gastrik lavajı, hidrasyonu ve yoğun bakım ünitesindeki 72 saatlik monitorizasyonu sekelsiz bir şekilde sonlanmıştır. Güncel literatürde yer alan sınırlı veriye ek olarak olgumuzun klinik seyri paliperidonun aşırı dozlarının görece güvenli olduğu izlenimini vermektedir.

Files
EISSN 2475-0581